MAUDE Adverse Event Report: EDWARDS LIFESCIENCES EDWARDS MITRIS RESILIA MITRAL VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE

EDWARDS LIFESCIENCES EDWARDS MITRIS RESILIA MITRAL VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE
Model Number 11400M31
Medical Device Problem Code Perivalvular Leak (1457)
Health Effect - Clinical Code Fatigue (1849)
Date of Event 01/06/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was learned through implant patient registry and medical record that a 31mm 11400m mitral valve was explanted and replaced with a 29mm 11400m mitral valve after an implant duration of 1 year, 1 month, and 5 days due to severe perivalvular leak.The patient presented with fatigue.Per medical records, patient presented with fatigue and was found to have pvl of previously plugged mitral valve, and lv pseudoaneurysm.Intraoperatively, mitral valve was excised along with multiple plugs.Posterior mitral annular calcification was noted and debrided.A 29mm 11400m valve was sutured into place with no evidence of pvl.Concomitantly, the tricuspid ring was explanted and replaced with a 33mm valve due to leaflet malcoaptation with severe regurgitation.Patient was weaned from bypass without difficulty.All valves seated well.Edwards lifesciences maintains an implant patient registry.This registry is a patient tracking mechanism for serialized edwards implantable devices (bioprosthetic heart valves and annuloplasty rings), rather than a true post-market surveillance registry.Through the registry, edwards is notified when these devices are implanted.In addition, patient and/or device status may be reported to the registry via the implantation data cards.The information is received from various sources (e.G.Surgeon, hospital and patient family members) and is not received in the form of a conventional "customer complaint." the information reported may or may not be related to the edwards device.
 
Additional Manufacturer Narrative
H11.Additional narrative surgical/percutaneous intervention is indicated or performed, or harm occurred due to the device, or there is a device malfunction that could cause or contribute to a serious injury.This event is considered a serious injury.The device was not returned for evaluation, as device request is ongoing.The investigation is still in progress; therefore, a conclusion has yet to be established.A supplemental report will be submitted accordingly upon investigation completion.
 
Additional Manufacturer Narrative
H11: additional manufacturer narrative: updated sections: b4, g3, g6, h2, h6 (type of investigation, investigation findings, and investigation conclusions).The device history record (dhr) review was completed, and this device passed all manufacturing and sterilization inspections prior to release for distribution.There were no issues identified that would have impacted this event.Engineering evaluation summary: per doc-0562670, paravalvular/perivalvular leak (pvl) refers to blood flowing through a channel between the sewing ring of the implanted valve and the cardiac tissue due to an insufficient seal of the valve to the annulus.Per doc-0562670, in the early postoperative period, the highest incidence of pvl has been seen in patients developing infective endocarditis, which is most likely attributed to inadequate peri-operative antibiotic prophylaxis or nosocomial infection.Annular calcification is also a risk factor for the development of peri-operative pvl, as the bioprosthesis may not seat properly after debridement.Technique related factors during implantation, such as incorrect valve sizing, have been shown to contribute to the development of pvl.Anatomical factors may also create difficulty seating the bioprosthetic valve, resulting in pvl.The anatomy of the annulus may induce mechanical stresses along the rigid bioprosthetic ring which can influence long-term valve performance and durability.A diseased or rigid annulus can potentially increase the mechanical stress on the prosthetic valve, leading to pvl.There is no evidence to suggest a manufacturing defect caused or contributed to the reported event.There is insufficient information available regarding patient or procedural factors known to cause or contribute to pvl.Therefore, a definitive root cause cannot be conclusively determined.

Brand Name
EDWARDS MITRIS RESILIA MITRAL VALVE
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
EDWARDS LIFESCIENCES
one edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
one edwards way
irvine CA 92614
Manufacturer Contact
jason reves
one edwards way
mle fl2
irvine, CA 92614
9492503859
MDR Report Key24365958
Report Number2015691-2026-11137
Device Sequence Number14781225
Product Code LWR
UDI-Device Identifier00690103205565
UDI-Public(01)00690103205565(17)280306(11)240307
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P150048
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number11400M31
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/22/2026
Supplement Date Received by Manufacturer03/25/2026
Initial Report FDA Received Date02/17/2026
Supplement Report FDA Received Date03/25/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/07/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention; Hospitalization;
Patient Age75 YR
Patient SexFemale
Patient Weight77 KG